MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing agent.Initial reporter also sent report to fda: unknown.Pma/510(k) #: k973565.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was selected for use in an unknown patient for an unknown procedure.As reported, the customer "could not get the sheath off the needle" prior to use.Two more from the same lot also experienced this issue following the first attempt.Additional information regarding the complaint is currently unavailable.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.An issue was reported on a quick-core coaxial biopsy needle set.The customer reportedly could not get the sheath off the needle on three devices.Additional information was requested but not provided.None of the three devices made patient contact.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned so physical examination could not be performed.Since relevant dimensions could not be measured against specification, the device cannot be confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.Cook also reviewed product labeling.Instructions for use are packaged with this device.Relevant sections include: intended use: quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The device history record (dhr) for the lot showed no related nonconformances.Relevant coaxial needle subassembly lot showed no related nonconformances as well.A database search revealed no other complaints from the lot at the time of the investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.It is possible that the device was screwed too tightly during quality control, but this cannot be definitively confirmed.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, no returned product, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8902250
Report Number1820334-2019-02031
Device Sequence Number16676235
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)240515(10)9742376
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9742376
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1